advertisement
Question
Posted by: Buffs | 2006/11/07

Clomid

hi

i have a few questions for anyone who would be so kind as to answer:
1) where can you get clomid? i mean must a gynae prescribe it or just a regular doctor?
2) are there any adverse side effects?
3) i had my last birth control injection (nuristerate) on the 1st november 2006. we now want a baby. when can i start the clomid?
4) what else should i take? Multi vits? folic acid?

Thank you in anticipation.

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageGynaeDoc

Clomid should be prescribed by a gynaecologist.
There are a number of side effects, icluding nausea, hor flushes and multiple pregnancy.
Clomid will not help you as the injection will still be active till the 1st January. It's effect is on the womb lining and Clomid will not help this. So certainly for the next 4 months, there would not be an indication to use it.
Take folic acid, but you will have to be patient.

Best wishes

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

6
Our users say:
Posted by: Buffs | 2006/11/08

Subject: nur isterate - want to get pregnant
Posted by: Buffs
Message:
hi

i wonder if you could help me.

My husband and i want to have a baby, we only dicussed this last night and i didnt realise he wanted one also.

How long can it take after stopping the nur isterate injection before you can be pregnant?

I have been on this injection for 3 years or so
Date: 3/11/2006

Subject:
Posted by: Fertility expert
Message:
Dear Buffs

Unfortunately nuristrate may impede or impair fertility for a prolonged period of time (up to 2 years). However should you intend to speed things up you could consider ovulation induction using tablets such as clomiphene citrate (clomid, serifene, fertimed etc). This will allow a far more rapid return to ovulation and provided all other factors are normal conception should occur within a reasonable time period (9 months).
Date: 7/11/2006

Reply to Buffs
Posted by: Buffs | 2006/11/08

hi dee

my hubby and i have been togther for 7 years and he always said he didnt want children. I had a cyst on my left ovary that was removed and the doctor put me on the pill which i dont like to take to i went for another injection, the day after i got the injection my hubby told me he wants children.. bad timing, being the day after the injection but what can you do? lol.. men

Reply to Buffs
Posted by: Dee | 2006/11/08

Hi there. If you had your last injection only a few days ago then you have to wait until that is out of your system (2 or 3 months depending on which injection you are on) and then after that you will have to wait until you get your first period, can be up to 6 months for some. Then only after that will the doctors start looking at Clomid. You have to try for at least a year before taking Clomid. Its a strong fertility drug that you cant just take without doc supervison. You have to go for scans and everything during your Clomid cycle because some people can get cysts which needs to be checked out.

Why if i may ask did you go for the injection if you want to have a baby? It can take you up to a year for your periods to return to normal. A friend of mine took 1.5 years to fall preg after her last injection.

I wouldnt suggest taking Clomid for at least 3 months, whilst the injection works out of your system. Then you can look at taking it, but definitely not before your periods have returned. you can only take Clomid during the first few days of your new cycle so you MUST have a period first then only can you start on Clomid. Hope this helps.

Reply to Dee
Posted by: Buffs | 2006/11/08

thanks c but the fertility expert on this site recommended it.. i didnt just think "AHHHH i think ill pop clomid"

Reply to Buffs
Posted by: C | 2006/11/08

Buffs you only take Clomid if you do not ovulate naturally which you might very well be doing. Clomid is not a vitamin or something that can be taken like its nothing at all, it has serious side effects and you should be closely monitored by a doctor while on it. There is a huge misconception about Clomid.

Reply to C
Posted by: Mary 2 | 2006/11/07

1. My GP prescribed Clomid - the tablets (generic) cost around R26.
2. Side effects : everyone is different - for me extreme tiredness (requiring 2hours sleep in the afternoon), bloated, extremely irritible, dulled sexual sensation etc etc!!!!
3. ask your GP or Pharmacist...I think its 3months after your last injection, but check it out first. Usually start taking clomid from day5 of your cycle. Best to ask you Dr.
4. I used Omega 3/6/9 supplement (suppose to aid fertility - works well) and contining with Folic acid. It may do you no hard to start the folic acid now.

Reply to Mary 2

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement